Prednisone withdrawal effects

Common Questions and Answers about Prednisone withdrawal effects

orapred

She is currently on the Prednisone medication, taking 40 mg a day. She would like to know any side effects that others have experienced taking this medication. Does anyone have any thoughts as to how long she might be on the Prednisone medication? Her ast level was 451, alt level was 471, as of April 16th. She just started the prednisone. She's been on it for 2 days. Any comments or thoughts would be greatly appreciated. Thank you.
I was put on prednisone for my lungs. its a 7 day treatment but I am reading its very addictive. what do I do? I dont want to get addicted to anything else.
Can I stop taking the prednisone after one dose of 2 20mg pills or will I suffer sever withdrawal and potentially hazardous reactions? Is it safe to just stop taking prednisone after a single 40mg dose?
I havent really experienced the side effects of the withdrawal, Is it because im also taking plaquenil and cellcept or will the side effects come later into the tapering?
Prednisone is a bad medicine and can cause lots of bad side effects. You are on a relatively low dose. 1 month at 10 mg should not cause any major problems. You shouldn't have any issues with withdrawal when you go off that dose suddenly. I know people who are 5 mg every day for life. I do question the effectiveness of this dosage though. I think you would benefit fro an inhaled corticosteroid (ICS) more than oral pred for long term use. Take care and feel better.
Hello, I had an allergic reaction to an unknown substance two weeks ago, and was given a taper regime of Prednisone, after my visit to the ER. The first 5 days I took 60mg, the next 5 I took 40mg, and the last 5 days 20 mg. Tomorrow is my last day/pill. This is my first time taking Prednisone and I have had a TERRIBLE experience on this drug!
I began having this symptoms though when I was still on the prednisone but tapering down. ​My doctor said that I could be going through withdrawal from the steroids. I was on a higher dose: 60 for 2 days, 50 for 2 days, etc. He mentioned that I could be experiencing a hormone imbalance due to the steroid withdrawal. The burning and itching could be from the irritated nerves under the skin.
Hello: I have been on Prednisone for about 10 yrs. For an Autoimune Disiese Which is in remission now. Prednisone is one of the most horrible meds. that I know of,but that is just my opinion. Its side effects are horrible and cause many bad problems. One being muscle atrophy,which is my problem now. It slows the healing process and causes the muscles of the body to get very weak to the point of tearing and not healing.
Thank you for your reply. I was recently dx with SLE and was on a short term Prednisone treatment until my follow-up. I'm 37 now but when I was around 13-14yrs old I had "osteochondritis" in my knees and was pretty bad and the Dr. way back then put me on Methylprednisolone for a short time.
If, you have taken it for a long time, your adrenal gland function may be completely suppressed and the symptoms you experience, those of adrenal insufficiency, rather than due to the disease for which you are taking the prednisone. If, however, the illness for which you are taking the prednisone is causing your symptoms, when the dose is reduced, that would be an indication that you may need to take the drug even longer to treat the disease.
side effects and withdrawal. I also draw comfort from the posts in this and other threads in the forum because its helped me know what to expect. That understanding has made the process much more bearable. I share my experience with the hope that it might also open a window for others.
I heard its really bad for you to miss a prednisone dose and could cause adrenal crisis.. I don't like the way prednisone makes me feel.. it makes my heart beat really forcefully and worsens my already troublesome palpitations that I constantly have .. I can't wait to get off this stuff..
How long might it take for steroids to kick in and withdrawal effects to go away? I might be panicking so I need a voice of reason.
Dosage wise, you've only taken a total of 2mg. There will be no withdrawal symptoms from that amount of Xanax. That you went one day without it and felt fine is all the proof you need. Xanax withdrawal would not "wait" a day to hit you. The shakey feeling is perhaps a symptom of the original reason you were prescribed Xanax in the first place. I still strongly advise that you see your doctor again, not only to let them know you've stopped the medication, but WHY you've stopped it.
Recently, her pulmonologist increased her daily maintenance dose to 1 mg 2x/day. And, if she was showing any signs of a cold up to 1 mg 4x/day. The side effects were too much to handle..she was so wild and crazy, couldn't sit still at all! So, I dropped her down to 1 mg 1x/day (without the doctor's approval). We went through a couple of rough nights, with croupy signs, but she never complained about her chest hurting, and I took her to the ped who said lungs sounded fine.
One of the serious side effects of prednisone is severe depression, unusual thoughts or behavior, and seizures (convulsions). and if you experience any of these you should contact your provider for guidance. Some of the lesser side effects of prednisone are sleep problems (insomnia), and mood changes, which will often dissipate after taking the medication for a short period of time. Fluoxetine is an antidepressant in a group of drugs called selective serotonin reuptake inhibitors (SSRIs).
Just wanted to add that you weren't suffering side effects, china, you were suffering withdrawal. When you skipped your dose you went into withdrawal; when you resumed the med, it stopped. A side effect would be something you suffer while on the med, such as headaches or weight gain.
you are holding an ACE of spades and when its time to come off the drug it'll be time to show your cards. I wish you nothing but the best!!
This is a dangerous drug that has many side effects and many MANY more withdrawal symptoms. You might as well be on heroin and try to get off. If I could go back, I would have never gotten on Paxil. It helped with panic attacks but gave me about 30 other problems. So to sum up.... when on Paxil you get to look forward to gaining weight, making bad decisions and choices that will affect the rest of your life and coming close to death while trying to get off of this drug from HELL!! P.S.
With my own research, I am reading that my symptoms may well be withdrawal from my scopolomine patch. My question is whether this sounds like what may be causing my problem and if so, now what? What is the best course of action to get through the incapacitating symptoms and get off this patch?
Has anyone used prednisone to lessen methadone or other opiate withdrawal symptoms?
I understand they can have some serious side effects and I'm wondering how damaging they are to the liver. I realize that last statement could be made about any drug, and it's best for your liver to not take anything, but sometimes you have to weigh the good against the bad depending on why you need to take it. Any info would be appreciated.
I also would not believe that I was addicted to klonopin until I tried to stop it. The withdrawal is horrible and the effects that it has had on me over the past several years are astounding!! I think I wrote that Stevie Nicks was addicted to it and went to the Betty Ford Clinic from Dec. 12-Jan. 24 to get off of it. Please help your relative get off this drug. I had terrible dizzy spells and sometimes didn't go out for two days. I also endured terrible pain.
at what dosage dose and length of time does prednisone cause brain damage and memory problems, thinking problems? thanks!
Fast forward 1 1/2 years, I started having a lot of Arthritic pain in my hands that I needed to start taking steroids (Prednisone) as well as the Lortab again. This was okay at the beginning but to compensate for the pain and get off of the Prednisone I started taking more Lortab. I hate being on Prednisone, you gain weight that is impossible to get rid of unless you stop the medication.
Hi, a short course of prednisone is unlikely to cause withdrawal effects. Corticosteroid use causes a rise in blood pressure and increases fluid retention. But this is usually for long term usage. So, the changes noticed may not be related to this therapy. Regards.
So I switched from prednisone to corfef because the prednisone bothered by stomach. The prednisone worked great, but now the cortef doesn't seem to work that well for me. I have only been on it for a few days. Am I feeling weird because the prednisone takes a while before going out of my system? I am wondering if I should have just stuck with the prednisone, even though it bothered my stomach because I felt good on that. Thank you to those who always answer my questions!!!!
still no call back. Now I've been reading up on the effects of suddenly stopping prednisone and I'm getting pretty worried. In order to see the doctor with no appointment, I have to be at the clinic at 8am and it is not easy for me to get there at that hour - especially as I now have a messed up ankle - though I can get a ride later in the day. But this also involves getting time off of work (ok, I work for myself, but I am on several serious deadlines..
MedHelp Health Answers